Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 1, 2019, 7:53 PM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2019, 7:53 PM MST (02:53 UTC)
- Expired
- Jan 2, 2019, 8:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 8:55 PM MST | HIGH SUST WINDS 41 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 855 PM MST. PEAK SUSTAINED WIND 45 MPH. PEAK GUST 55 MPH. |
| Jan 1, 9:05 PM MST | HIGH SUST WINDS 41 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST 1.5 HOURS. |
| Jan 2, 2:53 AM MST | EXTR WIND CHILL -32 | 5 W Laramie, WY | ASOS STATION LAR, LARAMIE AIRPORT - LAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS75 KCYS 020253 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 753 PM MST Tue Jan 1 2019 ...High winds tonight along I-25 between Chugwater and Wheatland... WYZ106-021100- /O.NEW.KCYS.HW.W.0001.190102T0253Z-190102T1500Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 753 PM MST Tue Jan 1 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 8 AM MST Wednesday. * TIMING...Now through 8 AM MST Wednesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation traveling along Interstate 25. Strong cross winds will result in an elevated blow-over risk for lightweight and high profile vehicles, including campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CW/CH
3 follow-up statements
283 WWUS75 KCYS 020841 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 141 AM MST Wed Jan 2 2019 ...High winds tonight along I-25 between Chugwater and Wheatland... ... High Wind Watch Alonng I-25 near bordeaux for Thursday. WYZ106-030000- /O.NEW.KCYS.HW.A.0001.190103T1300Z-190104T0100Z/ /O.CON.KCYS.HW.W.0001.000000T0000Z-190102T1500Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 141 AM MST Wed Jan 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Thursday morning through Thursday afternoon. * TIMING...Now through 8 AM MST Wednesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation traveling along Interstate 25. Strong cross winds will result in an elevated blow-over risk for lightweight and high profile vehicles, including campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
449 WWUS75 KCYS 020842 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 142 AM MST Wed Jan 2 2019 ...High winds tonight along I-25 between Chugwater and Wheatland... ...High Wind Watch Along I-25 near bordeaux for Thursday. WYZ106-030000- /O.CON.KCYS.HW.W.0001.000000T0000Z-190102T1500Z/ /O.CON.KCYS.HW.A.0001.190103T1300Z-190104T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 142 AM MST Wed Jan 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Thursday morning through Thursday afternoon. * TIMING...Now through 8 AM MST Wednesday. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation traveling along Interstate 25. Strong cross winds will result in an elevated blow-over risk for lightweight and high profile vehicles, including campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
740 WWUS75 KCYS 021512 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 812 AM MST Wed Jan 2 2019 ...High Wind Watch Along I-25 near Bordeaux for Thursday. WYZ106-030000- /O.EXP.KCYS.HW.W.0001.000000T0000Z-190102T1500Z/ /O.CON.KCYS.HW.A.0001.190103T1300Z-190104T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 812 AM MST Wed Jan 2 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... * TIMING...Thursday Morning Through Early Thursday evening. * WINDS...West to southwest 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation traveling along Interstate 25. Strong cross winds will result in an elevated blow-over risk for lightweight and high profile vehicles, including campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 6:37 PM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 1, 6:37 PM MST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
637 PM MST Tue Jan 1 2019
.UPDATE...
Issued at 629 PM MST Tue Jan 1 2019
With wind chills approaching -20 to -30 in many areas already in
southeastern Wyoming, decided to extend the wind chill advisory to
cover Sierra Madres, Snowies, Laramie Valley, and northern Laramie
Range for overnight tonight. In addition, increased winds in the
grids to reflect these decreasing wind chills. Wind prone areas
are already gusting close to 50 MPH with strengthening pressure
gradients over Wyoming. Gradients may be strong enough to bring
Bordeaux up to High Wind Warning criteria. Will continue to
monitor winds over the next few hours.
&&
.SHORT TERM...(This evening through Wednesday)
Issued at 216 PM MST Tue Jan 1 2019
As a northerly flow aloft turns towards the northwest and a
surface high pressure continues to slide east, the airmass
currently sitting over the region will continue its warming trend.
Overall, low temperatures tonight will not be quite as nippy as
they were last night. The exception will be for the interior
valleys of southeast Wyoming where dangerous wind chills are
expected tonight as cold valley inversions and breezy drainage
winds create wind chills to near 30 below zero. A Wind Chill
Advisory has been issued for these areas.
Winds become elevated across the region Wednesday as a system
moves quickly across the northeast portion of the region. This
weak frontal passage will only serve as a mechanism for ushering
in slightly warmer temperatures and will help mix out some of the
deep, and dense cold air sitting within the interior mountain
valleys.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 216 PM MST Tue Jan 1 2019
As a ridge of high pressure builds into Wyoming from the west, a
strong surface pressure gradient will effect the region,
delivering breezy conditions with wind gusts to 55 mph along the
more wind-prone corridors. Temperatures will also continue their
warming trend as downsloping, and warming winds move across the
High Plains. Temperatures will warm 10 to 15 degrees per day
reaching the mid-40s to mid-50s by Friday. This will be about 15
to 20 degrees above normal for this time of year. Mountain Valleys
along and west of the Laramie Range will retain their valleys
inversions through the period, remaining colder than
aforementioned areas across the High Plains. First signs of a
pattern change comes at the end of the weekend as models hint
towards a more active and progressive pattern for next week. A few
mountains snow showers are expected with the pattern change.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 524 PM MST Tue Jan 1 2019
VFR prevails through the TAF period w/SKC conditions & light winds
overnight. Breezy conditions developing after 12z Wed.
&&
.FIRE WEATHER...
Issued at 216 PM MST Tue Jan 1 2019
Critical fire weather condiitons are not expected as cold
temperatures and snow cover continue to effect the region.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Advisory until 8 AM MST Wednesday for WYZ103>106-
109>116.
NE...None.
&&
UPDATE...CW
SHORT TERM...AB
LONG TERM...AB
AVIATION...CLH
FIRE WEATHER...AL/ABHazardous weather outlook, Jan 1, 2:59 PM MST, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 259 PM MST Tue Jan 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>114-116>119- 022200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 259 PM MST Tue Jan 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Cold temperatures will again be likely tonight but the lower wind speeds should keep wind chills higher. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No active weather is expected at this time. .Spotter information statement... Spotter activation will not be needed. WYZ105-115-022200- Shirley Basin-Laramie Valley- 259 PM MST Tue Jan 1 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Cold air trapped within valley inversions will combine with drainage winds to create dangerous wind chills to as much as 30 below zero tonight through Wednesday morning. A Wind Chill Advisory is in effect from 8 pm tonight through 8 am Wednesday. Take precautions if working outdoors as extreme wind chills can cause frostbite or hypothermia quickly. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No active weather is expected at this time. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:41 AM MST | High Wind Watch | CYS | Albany, Laramie, Platte | 12 hr |
| Jan 2, 1:24 PM MST | High Wind Warning | CYS | Albany, Laramie, Platte | 45 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.